CSN Login
Members Online: 22

Tamoxifen and fatigue

confused123's picture
confused123
Posts: 241
Joined: Jun 2009

Hi everyone,

I haven't been to this forum in a long time but it was very helpful to me at one time and I talked with some great ladies.  I am hoping to get some more answers.  I have been tired for what feels like years now.  I am on Tamoxifen and was just looking up side effects of it and noticed a lot of women complaining of fatigue on Tamoxifen.  I have been on it for 4 years now and always compain of being tired to my doctors and I always get answers like "well your a mom of 3" or "you work a lot".  Anyway, no doctor has ever made the connection to Tamoxifen.  I am wondering if any of your doctors have made that connection for you and did you find a way to make it better?

thanks

lintx's picture
lintx
Posts: 456
Joined: Sep 2012

 

I just finished my 1st yr on Tamoxifen with no side effects.  My onco did say that she saw in her practice more se's in premenopausal women.  She mentioned fatigue, specifically.  I'm post and 60's, so she thought that combo made me more tolerant of the drug.  She also said many women take it a year or more and begin all sorts of se's.  Everyone is just so different.  I'm sure you must have regular labs done to check Vit D and the basics.  If not, see your PC for a general physical, etc.  Your girls are darling and seeing their picture makes me miss my sweet granddaughter!  Linda

punkinpie's picture
punkinpie
Posts: 16
Joined: Jul 2012

I've been on Tamoxifen for two years and am pre-menopausal. I have some fatigue, but nothing like I had while getting chemo or even radiation. I do get leg cramps that I've been told could be related to the tamoxifen. 

confused123's picture
confused123
Posts: 241
Joined: Jun 2009

Thanks for your responses, I am pre menopausal so maybe it is connected.  I will ask my doc at my check up.  I also do find the side effects getting worse as time goes on.  One more year!  I can't wait.

KathiM's picture
KathiM
Posts: 7878
Joined: Aug 2005

I was taking Tamoxifen for the first time for 5 years.  I am post-menopausal by surgery (for my 'other' cancer).  I have restarted the Tamoxifen because of some VERY promising stats on recurrance from years 5-10 (I'm at year 8).

I DID find that as a result of all of my treatments, surgeries, etc, my Iron was extremely low.  Along with adding calcium for my bones (osteoporosis from the chemo), I added Iron.  I felt VERY MUCH better!!!  

Ask your docs to look at your Iron...and maybe also have a bone density scan to have a baseline to go off of for bone thinning...

 

Hugs, Kathi

disneyfan2008
Posts: 5337
Joined: Oct 2010

I just finished my 5th year of tamoxifen. I am a high energy person-but I am tired but due to I wake up many  many times each night. I am told by the Dr it's my age (54).

Fatigue: Not sure what that is-but when I ask the DRs they say IS YOU have it YOU"D know it.

 

Denise

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network